MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13519) was used as a framing coil during the procedure.It was connected to the enpower control cable (ecb00018200 / 30544470) and the physician attempted to detach the coil.The detachment button was pressed, the power lamp on the dcb2 was turned on but the audible signal was not heard.The complaint coil could not be detached.The coil and the control cable were both replaced and the replacement coil detached without issue.The procedure was completed.There was no report of any patient adverse event or complication.On 19 august 2021, additional information was received.The information indicated that the complaint coil and complaint control cable ¿were connected four or five times repeatedly but no sound and the lamp did not illuminate.¿.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13519) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 08 september 2021.[additional information]: the healthcare professional reported that the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13519) was used as a framing coil during the procedure.It was connected to the enpower control cable (ecb00018200 / 30544470) and the physician attempted to detach the coil.The detachment button was pressed, the power lamp on the dcb2 was turned on but the audible signal was not heard.The complaint coil could not be detached.The coil and the control cable were both replaced and the replacement coil detached without issue.The procedure was completed.There was no report of any patient adverse event or complication.On 19 august 2021, additional information was received.The information indicated that the complaint coil and complaint control cable ¿were connected four or five times repeatedly but no sound and the lamp did not illuminate.¿ on 08 september 2021, additional information was received.The information indicated that the 4mm x 10cm galaxy g3 xsft coil was successfully removed from the patient.It was not stretched when it was removed and it was still attached to the delivery system.A pre-deployment electrical check was performed and all connections appeared to fit properly without application of excessive force.Another 4mm x 10cm galaxy g3 xsft coil and enpower control cable were used to complete the procedure.E.1: the initial reporter phone: (b)(6).Updated sections: e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l13519) was used as a framing coil during the procedure.It was connected to the enpower control cable (ecb00018200 / 30544470) and the physician attempted to detach the coil.The detachment button was pressed, the power lamp on the dcb2 was turned on but the audible signal was not heard.The complaint coil could not be detached.The coil and the control cable were both replaced and the replacement coil detached without issue.The procedure was completed.There was no report of any patient adverse event or complication.On 19 august 2021, additional information was received.The information indicated that the complaint coil and complaint control cable ¿were connected four or five times repeatedly but no sound and the lamp did not illuminate.¿ on 08 september 2021, additional information was received.The information indicated that the 4mm x 10cm galaxy g3 xsft coil was successfully removed from the patient.It was not stretched when it was removed and it was still attached to the delivery system.A pre-deployment electrical check was performed and all connections appeared to fit properly without application of excessive force.Another 4mm x 10cm galaxy g3 xsft coil and enpower control cable were used to complete the procedure.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 10cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.The returned device was observed to be in good, normal condition.There were no damages nor anomalies observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed to be in good condition without any appearance of damage nor anomaly.Functional analysis: the resistance of the returned complaint device was measured with a multimeter.The initial resistance was measured to be 50.3 o; this is within the specification range of 48.5 o ¿ 56.0 o.The device was then connected to a lab sample enpower detachment control box (dcb 2) and the returned enpower control cable.The power was turned on.The system ready light illuminated.The detach button was pressed and the embolic coil detached without any issue.The complaint documented that the complaint coil was used as a framing coil during the procedure; it was connected to the enpower control cable and the physician attempted to detach the coil.The detachment button was pressed and the power lamp on the dcb2 was turned on but the audible signal was not heard and the complaint coil could not be detached; it was removed from the patient and replaced.It was reported that the complaitn coil and the concomitant enpower control cable were connected ¿four or five times repeatedly but no sound and the lamp did not illuminate.¿ a pre-deployment check was performed and all connection fit without the application of force.The reported issue related to the 4mm x 10cm galaxy g3 xsft coil failing to detach during the procedure could not be confirmed via functional evaluation and analysis.The returned complaint device was analyzed and confirmed to be within specification.Functional testing confirmed that the embolic coil detached without any issue.A review of manufacturing documentation associated with this lot (l13519) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Although no functionality issues were observed on the device.The instructions for use does contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12380876
Report Number3008114965-2021-00388
Device Sequence Number4116257
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot NumberL13519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/08/2021
09/21/2021
10/11/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/09/2021
09/21/2021
10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE